Alert archive / Kansas / Frost Advisories in 2005

Frost Advisory 5, NWS Wichita, KS

October 25, 200513 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 25, 2005, 3:20 PM CDT for 13 counties in Kansas. It took effect at Oct 26, 2005, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2005, 3:20 PM CDT (20:20 UTC)
In effect from
Oct 26, 2005, 3:00 AM CDT
Expired
Oct 26, 2005, 8:50 AM CDT
In force
6 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2005-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2005-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 252020
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT TUE OCT 25 2005

KSZ052-053-069>072-093>096-098>100-260430-
/X.NEW.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
320 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. 

THE FROST ADVISORY IS GENERALLY EAST OF A LINE FROM MARION TO
SEDAN. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$


HOWERTON
4 follow-up statements
000 
WWUS73 KICT 252045
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
345 PM CDT TUE OCT 25 2005

KSZ069-093-252145-
/X.CAN.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/
BUTLER-COWLEY-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...WINFIELD...
ARKANSAS CITY
345 PM CDT TUE OCT 25 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST
ADVISORY. 

$$

KSZ052-053-070>072-094>096-098>100-260445-
/X.CON.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/
MARION-CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EUREKA...
YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
345 PM CDT TUE OCT 25 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY. 

THE FROST ADVISORY IS GENERALLY EAST OF A LINE FROM MARION TO
SEDAN.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

BUTLER AND COWLEY COUNTIES WERE INADVERTANTLY INCLUDED IN THE
ORIGINAL ISSUANCE.

-HOWERTON
000 
WWUS73 KICT 260203
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
903 PM CDT TUE OCT 25 2005

KSZ049-051-068-069-083-092-093-261015-
/X.EXA.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/
SALINE-MCPHERSON-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...
EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY
903 PM CDT TUE OCT 25 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. 

LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S, CLEAR SKIES, AND
LIGHT WINDS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT LATE
TONIGHT. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

$$

KSZ052-053-070>072-094>096-098>100-261015-
/X.CON.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/
MARION-CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EUREKA...
YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
903 PM CDT TUE OCT 25 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
WEDNESDAY. 

LOW TEMPERATURES IN THE LOWER 30S, CLEAR SKIES, AND LIGHT WINDS
WILL RESULT IN WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS
MAY BE KILLED IF LEFT UNCOVERED.

$$

JMC
000 
WWUS73 KICT 260822
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 AM CDT WED OCT 26 2005

KSZ049-051>053-068>072-083-092>096-098>100-261400-
/X.CON.KICT.FR.Y.0005.000000T0000Z-051026T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
322 AM CDT WED OCT 26 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

EARLY MORNING TEMPERATURES IN THE 30 TO 35 DEGREE RANGE, CLEAR
SKIES, AND LIGHT WINDS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT
OVER SOUTH CENTRAL AND SOUTHEAST KANSAS.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

JAKUB
000 
WWUS73 KICT 261350
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
850 AM CDT WED OCT 26 2005


KSZ049-051>053-068>072-083-092>096-098>100-261500-
/X.CAN.KICT.FR.Y.0005.000000T0000Z-051026T1400Z/
SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-
ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...
COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
850 AM CDT WED OCT 26 2005

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST
ADVISORY. 


$$

LAWSON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:01 PM CDT, 19 minutes earlier.

Area forecast discussion, Oct 25, 3:01 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT TUE OCT 25 2005

.DISCUSSION...

TONIGHT:

WILL HOIST ANOTHER FROST ADVISORY FOR AREAS GENERALLY EAST OF
HIGHWAY 77 FOR TONIGHT WHERE FORECAST LOW IS AT OR BELOW 35F.
SUSPECT THAT AREA WILL REMAIN DECOUPLED OVERNIGHT AND SHOULD
RADIATE OUT NICELY. AREAS JUST WEST OF ADVISORY WILL NEED TO BE
WATCHED, AS IT COULD BE CLOSE THERE AS WELL. FOR THOSE AREAS, IT
WILL DEPEND ON AMOUNT OF WIND OVERNIGHT.

WED-FRI:

RELATIVELY QUIET WEATHER IN STORE FOR AREA WITH GRADUAL WARMING
TREND.LITTLE VARIATION IN SHORT RANGE MODELS, SAVE SOME ISSUES
WITH MOISTURE RETURN TO THE WEST. HOWEVER FOR THE MOST PART THIS
WOULD REMAIN WEST OF THE FORECAST AREA. HAVE INCREASED CLOUDS JUST
A BIT IN FRINGE AREAS, AND DECREASED CLOUDS OVER THE REMAINDER OF
THE AREA. MODEL OUTPUT STATISTICS, 1000-850 THICKNESSES AND 850MB
TEMPERATURES ARE ALL SIMILAR SO NOT STRAYING FAR FROM GUIDANCE FOR
MAXES. MINIMUMS SEEM TO BE RUNNING A DEGREE OR TWO COOL AT MANY
LOCATIONS HAD HAVE TWEAKED DOWN ACCORDINGLY.

SAT-SUN :

MEDIUM RANGE MODELS CONTINUE TO SHOW FAIRLY GOOD CONTINUITY BOTH
FROM PREVIOUS RUNS AND AMONGST EACH OTHER THROUGH SUN. THIS LEADS
TO FAIRLY GOOD CONFIDENT IN TEMPERATURES/PROBABILITY OF
PRECIPITATION THROUGH MOST OF THE WEEKEND. INCREASED WINDS A BIT ON
SAT AS ALL MODELS ADVERTISE INCREASING SURFACE PRESSURE GRADIENT.
CURRENT GRIDS MAY STILL NOT BE STRONG ENOUGH, BUT A BIT CONCERNED
ABOUT AMOUNT OF CLOUDS AND RESULTANT MIXING.

MON-TUE:

ENSEMBLE SPREAD GROWS RAPIDLY AFTER 0000 UTC MON. THIS COULD HAVE
SIGNIFICANT IMPACT ON COLD FRONT ADVERTIZED BY GLOBAL FORECAST
SYSTEM MODEL AND INFERRED BY EUROPEAN CENTRE FOR MEDIUM RANGE
WEATHER FORECASTS MODEL DROPPING ACROSS THE AREA ON MON NIGHT/TUE.
GIVEN RELATIVELY DRY AIRMASS, AND PERSISTENT UPPER RIDGING ACROSS
THE ROCKIES, LOW LEVEL WIND DIRECTION WILL LIKELY HAVE BIG
INFLUENCE MAXES ON TUE. WITH BIGGER DOWNSLOPE COMPONENT, COULD SEE
QUITE A BIT OF REBOUND GIVEN PLENTY OF SUNSHINE AND DRY AIR, BUT
WITHOUT DOWNSLOPE AND COLD AIR ADVECTION, TEMPERATURES COULD
STRUGGLE ON TUE. HAVE GENERALLY SHADED TEMPERATURES TOWARDS
ENESEMBLE MEAN MODEL OUTPUT STATISTICS VALUES WHICH SHOULD LIMIT
ERROR IF EITHER EXTREME OCCURS AND MINIMIZE LATER CHANGES.

-HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    36  65  41  66 /   0   0  10  10
HUTCHINSON      36  65  40  66 /   0   0  10  10
NEWTON          36  64  40  66 /   0   0   5  10
ELDORADO        35  64  40  66 /   0   0   5  10
WINFIELD-KWLD   36  67  41  67 /   0   0  10  10
RUSSELL         35  66  39  67 /   0   0  10  10
GREAT BEND      36  67  39  67 /   0   0  10  10
SALINA          36  66  41  66 /   0   0   5   5
MCPHERSON       36  65  40  66 /   0   0   5   5
COFFEYVILLE     33  64  39  66 /   0   0   5  10
CHANUTE         33  62  38  64 /   0   0   5   5
IOLA            32  62  37  64 /   0   0   5   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM WEDNESDAY TO 9 AM WEDNESDAY FOR KSZ052-
053-070>072-094>096-098>100.

&&
Hazardous weather outlook, Oct 25, 10:02 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE WICHITA KS
1002 AM CDT TUE OCT 25 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1002 AM CDT TUE OCT 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

CJ/LAWSON

Nearby

Frost Advisories in Kansas, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.